Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 11, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 4, 2006, 10:31 AM PDT for Idaho County, Idaho. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2006, 10:31 AM PDT (17:31 UTC)
- Expired
- Jun 4, 2006, 11:15 AM PDT
- In force
- 44 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Idaho County, ID
The radar
The Spokane radar (KOTX), 203 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 10:41 AM PDT | HAIL 0.75 | Cottonwood, ID | PUBLIC REPORTED PENNEY SIZED HAIL FALLING AND COVERING THE GROUND. |
| Jun 4, 10:46 AM PDT | HAIL 0.75 | Cottonwood, ID | PUBLIC REPORTED PENNEY SIZED HAIL FALLING AND COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 10:25 AM PDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 5.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KMSO 041732 SVRMSO IDC049-041815- /O.NEW.KMSO.SV.W.0011.060604T1731Z-060604T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 1031 AM PDT SUN JUN 4 2006 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN IDAHO COUNTY IN CENTRAL IDAHO... * UNTIL 1115 AM PDT(1215 PM MDT). * AT 1020 AM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 21 MILES WEST OF KAMIAH...OR ABOUT 20 MILES NORTHWEST OF GRANGEVILLE...AND WAS MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE...COTTONWOOD...EAST KAMIAH...FENN... FERDINAND...HARPSTER...KAMIAH...KEUTERVILLE...KOOSKIA...STITES AND WINONA. HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. LAT...LON 4617 11650 4593 11652 4595 11591 4627 11598 $$
1 follow-up statement
000 WWUS55 KMSO 041802 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 1200 PM MDT SUN JUN 4 2006 IDC049-041815- /O.CON.KMSO.SV.W.0011.000000T0000Z-060604T1815Z/ IDAHO ID- 1100 AM PDT SUN JUN 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM PDT(1215 PM MDT) FOR WESTERN IDAHO COUNTY... * AT 1055 AM PDT...DOPPLER RADAR INDICATED ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNEY SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTH OF COTTONWOOD AND WAS MOVING NORTHEAST AT 40 MPH. THE ORIGINAL STORM THAT PROMPTED THE ISSUANCE OF THE WARNING HAS MOVED OUT OF THE AREA...HOWEVER...THE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THIS SECOND STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM PDT SUNDAY AFTERNOON(600 PM MDT SUNDAY EVENING) FOR NORTHEASTERN IDAHO AND WEST CENTRAL MONTANA. LAT...LON 4617 11650 4593 11652 4595 11591 4627 11598 $$ HENRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 8:10 AM PDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 4, 8:10 AM PDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 910 AM MDT SUN JUN 4 2006 .UPDATE...ONLY UPDATE TO FORECAST THIS MORNING IS TO INCLUDE HEAVY RAIN WORDING INTO THE GRIDS AND ZONE FORECASTS. STRONG LINE OF THUNDERSTORMS ASSOCIATED WITH A LOW PRESSURE TROUGH IS MOVING THROUGH NORTHEAST OREGON AT THE PRESENT TIME. THIS LINE IS EXPECTED TO MOVE INTO CENTRAL IDAHO AND WESTERN MONTANA LATER THIS MORNING AND INTO THE AFTERNOON. && .PREV DISCUSSION... (ISSUED 349 AM MDT SUN JUN 4 2006) SHORT TERM...TODAY THROUGH TUESDAY NIGHT...A STRONG UPPER TROUGH IS CURRENTLY APPROACHING THE NORTHERN ROCKIES FROM THE WEST. THIS TROUGH AND ITS ASSOCIATED COLD FRONT WILL BRING WIDESPREAD SHOWERS TO WESTERN MONTANA AND NORTH CENTRAL IDAHO TODAY. THUNDERSTORMS ARE ALSO EXPECTED WITH THE BEST POTENTIAL FOR STRONG STORMS LYING SOUTH OF A LINE FROM GRANGEVILLE TO MISSOULA TO SEELEY LAKE THIS AFTERNOON. THIS EVENING A FEW SHOWERS AND EVEN A THUNDERSTORM OR TWO WILL REMAIN...BUT STORM ACTIVITY WILL BE ON THE DECREASE AS HIGH PRESSURE BUILDS IN BEHIND THE EXITING TROUGH. MONDAY INTO TUESDAY NIGHT WILL BE MAINLY DRY AS RIDGING REBOUNDS AND TEMPERATURES WARM. THE EXCEPTION TO THIS WILL BE EXTREME NORTHWEST MONTANA WHICH COULD SEE A FEW MOUNTAIN SHOWERS AS THEY ARE CLOSER TO THE JET STREAM. LONG TERM...WEDNESDAY THROUGH SATURDAY...SOUTHWEST FLOW ALOFT AS A RESULT OF A DIGGING TROUGH OFF THE WEST COAST WILL USHER IN MOISTURE AND WEAK DISTURBANCES CREATING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS. THE TROUGH LOOKS TO COME ON SHORE BY LATE IN THE WEEK WHERE IT WILL MAKE FOR COOLER SHOWERY CONDITIONS INTO THE WEEKEND. AVIATION...A VIGOROUS UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL IMPACT THE NORTHERN ROCKIES INTO THIS EVENING. EXPECT STRONG THUNDERSTORMS IN THE AFTERNOON ACROSS THE SOUTH WITH WIDESPREAD MOUNTAIN OBSCURATIONS...SEE APPROPRIATE TAFS AND TWEBS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && UPDATE...STEGEMILLER PREV DISCUSSION...GILCHRIST
Hazardous weather outlook, Jun 4, 3:37 AM PDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 437 AM MDT SUN JUN 4 2006 IDZ005>010-MTZ005>007-043-041700- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 337 AM PDT SUN JUN 4 2006 /437 AM MDT SUN JUN 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE POTENTIAL EXISTS FOR STRONG THUNDERSTORMS TO DEVELOP THIS AFTERNOON IN RESPONSE TO A PASSING SYSTEM AND ITS ASSOCIATED COLD FRONT. HAIL...GUSTY WINDS...AND HEAVY RAIN WILL BE THE MAIN THREATS. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 4, 7:54 AM PDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 854 AM MDT SUN JUN 4 2006 IDZ005>010-MTZ005>007-043-042100- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- INCLUDING THE CITIES OF...PIERCE...ELK RIVER...POWELL... ELK CITY...DIXIE...KOOSKIA...RIGGINS...WHITE BIRD...SHOUP... SALMON...LEADORE...HAMILTON...DARBY...SULA...ANACONDA... DEER LODGE...DRUMMOND...PHILIPSBURG 754 AM PDT SUN JUN 4 2006 /854 AM MDT SUN JUN 4 2006/ STRONG THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE OUTLOOK AREA. A DEVELOPING SQUALL LINE IS EXPECTED TO MOVE EAST ACROSS CENTRAL IDAHO LATE THIS MORNING AND THEN INTO WESTERN MONTANA BY MID AFTERNOON. CONDITIONS ARE FAVORABLE FOR SOME OF THE STORMS TO BECOME SEVERE WITH THE MAIN SEVERE CONCERN BEING FOR HIGH WINDS AND A SECONDARY CONCERN BEING FOR HAIL. STAY TUNED FOR FURTHER UPDATES. HENRY
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:05 AM PDT | Severe Thunderstorm Warning | MSO | Idaho | 40 min |
| Jun 4, 11:11 AM PDT | Severe Thunderstorm Warning | MSO | Idaho | 44 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.